MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM10060
Medical Device Problem Codes Break (1069); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure in the cephalic vein outflow via the left upper arm fistula, the wheel allegedly stopped working after being rolled a turn or two.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 09/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was returned for evaluation with safety lock in opened position.The stent was returned completely deployed.The handle of the delivery system was opened for further evaluation and the primary sheath was found to be broken, which is considered to have caused the reported impossibility to completely deploy the stent.The anatomy was reported not being difficult, device compatible accessories were used and the lesion was predilated.Based on sample evaluation, a sheath of the delivery mechanism was found broken, which is considered to be caused by increased deployment forces.Based on evaluation of the sample returned breakage of a sheath of the delivery mechanism is confirmed, which is considered to have caused the reported failure to of complete stent deployment.No indication for a manufacturing related cause were found.Based on information available, a definite root cause for the reported event could not be determined.Labeling review: relevant labeling for this product was reviewed.The reported issue was found addressed, as the instructions for use states that delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.Regarding stent deployment, the instructions for use states: "maintain a stationary hold on the white stability sheath during covered stent deployment.Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath relaxed and avoid tension.Retraction of the distal catheter and deployment of the covered stent is initiated by rotating the large wheel on the handle." regarding preparation and accessories, the instructions for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." and "0.035-inch (0.89 mm) guidewire of appropriate length introducer sheath with appropriate inner diameter and length." h10: d4 (expiration date: 09/2025), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18683696
Report Number9681442-2024-00016
Device Sequence Number20641293
Product Code PFV
UDI-Device Identifier00801741106392
UDI-Public(01)00801741106392
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAVSM10060
Device Lot NumberANHW0441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight67 KG